My Mon has been suffering with severe itching all over her body, especially in and around nose. Just saw a dermatologist who had her take 4 at once. I am afraid that this was too much. She is on high blood meds. and is a type 2 diabetic which he was aware of. I am worried, he also told her that she could take up to 32 a day due to her weight which is 184 lbs. I am referring to zyrtec tablets, non chewable.
1 May 2012
The dermatologist wouldnt have told her to do so if he didnt think it was safe. Sometimes they do give high doses of antihistamines in some cases of dermatitis and the like. Many times OTC drugs are less potent than their prescription strength brothers (Take OTC Motrin, for instance, the prescription version is equal to 4 tabs of OTC). OTC meds give a recommended safe dose for OTC use but it also states "Unless otherwise directed by your Dr" If he was aware of all her other conditions and meds I would venture to say that it is safe. Dermatologists go through medical school same as any Dr-they just chose to specialize in skin. If this really troubles you, you can ask her PCP.
- Zyrtec Information for Consumers
- Zyrtec Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zyrtec (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... My 3 year old grandson suffers from relentless itching. We need help! Thanks
1 answer • 27 Sep 2009
2 answers • 11 Jul 2010
I have taken one zyrtec at night for hives caused by dermagraphism it is helping the hives and itching , I never had heartburn before but the last ...
1 answer • 24 Oct 2013
My husband was stung by a wasp and his foot is now swollen and painful.
2 answers • 28 Aug 2014
One month after starting using Zyrtec daily I came down with a moderate case of gout. Looking back over the last 7 years, I come down with gout in ...
1 answer • 8 Jun 2015